Wyoming, 2013Hail in Wyoming, June 15, 2013
June 15, 2013 · NWS CYS · 4 events in 1 county or zone
Late afternoon thunderstorms produced large hail across Laramie County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late afternoon thunderstorms produced large hail across Laramie County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 15, 2:03 PM MST, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 15, 2:03 PM MST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT SAT JUN 15 2013
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 303 PM MDT SAT JUN 15 2013
A BIT OF CONVECTION FIRING OVER THE SOUTHERN LARAMIE RANGE AT THIS
TIME BUT NOT HOLDING TOGETHER MUCH AS IT LEAVES THE MTNS. THIS
LIKELY A RESULT OF SOME CAPPING CONTINUING OVER THE PLAINS. STILL
MAY SEE SOME ISOLATED CONVECTION THIS EVENING OVER THE PLAINS
THOUGH LACK OF SIG FORCING WILL HINDER IT. ANY THAT DO ORGANIZE
COULD GET QUITE STRONG OR SEVERE OVER THE FAR SOUTHERN PARTS OF
THE AREA. ACTIVITY SHOULD END/MOVE OUT BY MID EVENING WITH MAINLY
CLEARS SKIES FOR THE REST OF THE NIGHT. ANOTHER ROUND OF SHOWERS
AND STORMS LOOKING A BIT BETTER FOR SUNDAY AND MONDAY AS UPPER
IMPULSES TRAVERSE THE REGION PROVIDING A BIT MORE LIFT. ACTIVITY
SHOULD ALSO BE AIDED BY A SECONDARY PUSH OF COOLER AIR DOWN THE
HIGH PLAINS WHICH WILL INCREASE SHEAR. DECENT INSTABILITY SHOULD
ALSO EXIST MAINLY OVER THE PANHANDLE. LITTLE CHANGE IN THE WEATHER
OTHERWISE AS UPPER RIDGE TO THE WEST MOVES LITTLE THROUGH MONDAY.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 303 PM MDT SAT JUN 15 2013
LONG TERM LOOKS TO BE A COMMON PATTERN SEEN DURING PAST SEVERAL
WEEKS WITH MOISTURE AND INSTABILITY AXIS IN PANHANDLE. SFC FLOW
WILL SHIFT LITTLE MORE SOUTH ON TUE AND INCREASE WITH SW FLOW
ALOFT. STILL CHC FOR CONVECTION FROM LARAMIE RANGE EAST INTO
PANHANDLE WITH BETTER CHANCE OF RAIN WITH DEEPER THETA-E RIDGE
PROFILE. BY WED LARGE UPPER LOW OVER PACIFIC NW WILL SHIFT FARTHER
INLAND AND INCREASE SW FLOW ALOFT. THIS WILL INCREASE DRYING
ACROSS WESTERN CWA AND SHIFT DEEPER MOISTURE/INSTABILITY BACK INTO
NE PANHANDLE. WITH MORE WEST TO SOUTHWEST FLOW INFLUENCE INTO
SATURDAY...WILL KEEP BEST CHC OF CONVECTION INTO PANHANDLE. TEMPS
WILL WARM WED THROUGH SATURDAY 5-10 DEG ABOVE NORMAL AS +15C TO
+19C 700MB TEMPS SHIFT OVER THE CWA. SLA
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 303 PM MDT SAT JUN 15 2013
SMALL AREA OF MVFR CIGS WILL AFFECT THE KSNY AREA INTO EARLY THIS
AFTERNOON BEFORE RISING TO LOW SIDE OF VFR WHILE BREAKING UP. VFR
ELSEWHERE TODAY. A FEW SHOWERS AND TSTMS SHOULD DEVELOP OVER THE
LARAMIE RANGE THIS AFTERNOON AND MOVE E OR ESE INTO THIS EVENING
AFFECTING MOSTLY THAT AREA FROM KCYS TO KSNY WITH ASSOCIATED BRIEF
MVFR CIGS AND GUSTY WINDS. MAINLY VFR ALL TERMINALS LATER THIS
EVENING THROUGH TONIGHT THOUGH PATCHY MVFR CIGS COULD RETURN TO THE
SRN PANHANDLE LATER TONIGHT.
&&
.FIRE WEATHER...
ISSUED AT 303 PM MDT SAT JUN 15 2013
NO BIG CONCERNS ANTICIPATED OVER THE NEXT FEW DAYS WITH FUELS
REMAINING NON-CRITICAL FOR THE TIME BEING. AFTERNOON RELATIVE
HUMIDITIES WILL CONTINUE TO BE LOW OVER WESTERN DISTRICTS ALONG
WITH SOME BREEZINESS AT TIMES. WIDELY SCATTERED MAINLY LATE DAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM MAINLY THE LARAMIE
RANGES EASTWARD ACROSS THE PLAINS BUT DRY LIGHTNING NOT EXPECTED
TO BE MUCH OF A PROBLEM AS DECENT RAINFALL SHOULD FALL FROM MOST
OF THE ACTIVITY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...RE
LONG TERM...SLA
AVIATION...RE
FIRE WEATHER...RE
Hazardous weather outlook, Jun 15, 9:37 AM MST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 AM MDT SAT JUN 15 2013
NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
161215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1037 AM MDT SAT JUN 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS SHOULD INITIATE OVER THE LARAMIE
RANGE THIS AFTERNOON AND THEN MOVE EAST-SOUTHEAST ACROSS THE EASTERN
PLAINS OF SOUTHEAST WYOMING INTO THE WESTERN NEBRASKA PANHANDLE LATE
THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG WITH
HAIL AND STRONG DOWNBURST WINDS POSSIBLE MAINLY NEAR AND SOUTH OF
THE INTERSTATE 80 CORRIDOR.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG STORMS WILL ALSO BE POSSIBLE ON SUNDAY AFTERNOON AND
EVENING. AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE
MIDDLE OF THE WEEK WITH DAILY CHANCES FOR SHOWERS AND STORMS OVER
THE HIGH PLAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ104-105-109>115-161215-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
1037 AM MDT SAT JUN 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY AFTERNOON AND
EVENING. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 15, 2:22 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
322 PM MDT SAT JUN 15 2013
WYZ117-118-152215-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
322 PM MDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 415
PM MDT...
AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF FEDERAL...OR 14 MILES NORTHWEST
OF CHEYENNE...MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WHITAKER...
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 16 AND
32.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4156 10461 4124 10442 4120 10506 4135 10511
TIME...MOT...LOC 2122Z 255DEG 26KT 4129 10496
CLAYCOMB
Local storm report, Jun 15, 3:24 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 11 NNW CHEYENNE 41.29N 104.87W
06/15/2013 E0.50 INCH LARAMIE WY COCORAHS
AVERAGE WAS 1/4 INCH. NO DAMAGE. DURATION WAS 4 MINUTES.
&&
DDEALSpecial weather statement, Jun 15, 3:24 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT SAT JUN 15 2013
WYZ118-119-152330-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHEYENNE...BURNS...CARPENTER...ALBIN...
PINE BLUFFS
424 PM MDT SAT JUN 15 2013
...GUSTY OUTFLOW WINDS FROM THUNDERSTORMS NORTH OF CHEYENNE...
THROUGH 530 PM...EXPECT NORTHEAST WINDS FROM AN OUTFLOW BOUNDARY
TO MOVE INTO THE CHEYENNE...CARPENTER AND EVENTUALLY THE PINE
BLUFFS AREA. THESE WINDS ARE FROM THE THUNDERSTORMS JUST NORTHEAST
OF CHEYENNE THAT ARE MOVING EAST AT 25 MPH. NORTHEAST WINDS
GUSTING UP TO 40 MPH ARE POSSIBLE THROUGH 530 PM.
Special weather statement, Jun 15, 3:31 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT SAT JUN 15 2013
WYZ118-119-152315-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
431 PM MDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
515 PM MDT...
AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HILLSDALE...OR 14 MILES EAST OF CHEYENNE...
MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HILLSDALE...
BURNS...
CARPENTER...
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 372 AND
399.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4114 10464 4129 10466 4123 10406 4099 10421
4099 10434
TIME...MOT...LOC 2231Z 290DEG 23KT 4119 10452
CLAYCOMBHail, Laramie
- When
- June 15, 3:45 PM MST to 3:51 PM MST
- Where
- Laramie County, 10.42 mi NNW of (Cys)cheyenne Airport
- Measured
- 1.75 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 41.295, -104.875
Half dollar to golf ball size hail was observed north of Cheyenne. There was minor leaf damage to trees.
Hail, Laramie
- When
- June 15, 4:00 PM MST to 4:05 PM MST
- Where
- Laramie County, 2.69 mi WNW of Hillsdale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.230, -104.530
Dime to quarter size hail was reported near Hillsdale.
Hail, Laramie
- When
- June 15, 4:02 PM MST to 4:17 PM MST
- Where
- Laramie County, 9.8 mi N of (Cys)cheyenne Airport
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.290, -104.790
Nickel to quarter size hail covered the ground north of Cheyenne.
Hail, Laramie
- When
- June 15, 4:13 PM MST to 4:18 PM MST
- Where
- Laramie County, 12 mi NE of Cheyenne
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.253, -104.657
Quarter size hail was reported northeast of Cheyenne.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Missouri, June 15 to 18, 2013$1.8 million · 2 in hail · 68 events
- Flash Flood and Hail in Illinois, June 15 to 16, 20131 death · 52 kt wind · 3 events
- Rip Current in Florida, June 15, 20131 death · 1 event
- Flash Flood and Hail in Missouri, June 15, 20131 injured · $7,000 · 65 kt wind · 18 events
- Flash Flooding and Hail in Kansas, June 15 to 18, 2013$22,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Kansas, June 15 to 16, 20131.75 in hail · 21 events
- Damaging Winds in Iowa, June 15, 2013$20,000 · 56 kt wind · 4 events
- Hail and Damaging Wind in Colorado, June 15, 20132 in hail · 15 events
- Flood and Damaging Winds in Kansas, June 15, 2013$1,000 · 54 kt wind · 8 events
- Hail and Damaging Winds in Kansas, June 15, 20131 in hail · 7 events
- Hail and Damaging Winds in Kansas, June 15, 2013$500 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Colorado, June 15, 201358 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448404, 448406, 448407, 448410.